MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SROM STM STD 36+12L 15X20; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SROM STM STD 36+12L 15X20; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Model Number 56-3620
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Fatigue (1849); Foreign Body Reaction (1868); High Blood Pressure/ Hypertension (1908); Itching Sensation (1943); Pain (1994); Anxiety (2328); Discomfort (2330); Depression (2361); Metal Related Pathology (4530)
Date of Event 02/23/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Initial reporter occupation: lawyer.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Medical records received ad (b)(6) 2022: after review of medical records patient was revised was due to painful hip, discomfort, secondary to metal on metal wear.Operative notes indicated elevated ions however the results were below normal level and multiple vague complaints.There was some metallosis at the trunnion.The only area of obvious metal wear was on the trunnion.Doi: (b)(6) 2009, dor: (b)(6) 2015, right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
In (b)(6) 2015, patient underwent revision of his right hip due to extreme hip pain, groin pain, discomfort, and clicking sensation post operatively.Blood tests revealed that cobalt from the implant was slowly seeping into his blood stream and resulted in dangerously high levels.The elevated cobalt levels resulted in various health complications such as hypertension, generalized anxiety, nervousness and depression, fatigue, metal taste in his mouth, weight loss, forgetfulness, periodic itching sensation all over his body, among other issues which are attributable to the cobalt poisoning.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.After review of the records, clinical visit reported assessment mild depression, cobalt toxicity, fatigue and arthritis.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative

Brand Name
SROM STM STD 36+12L 15X20
Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key15469682
Report Number1818910-2022-18469
Device Sequence Number4281467
Product Code JDI
UDI-Device Identifier10603295178231
UDI-Public10603295178231
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/03/2011
Device Model Number56-3620
Device Catalogue Number563620
Device Lot Number2206467
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer10/31/2023
11/27/2023
02/07/2024
04/16/2024
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date11/14/2023
11/28/2023
02/12/2024
04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/04/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN CAN BONE SCREW 6.5MMX35MM.; PINN CAN BONE SCREW 6.5MMX40MM.; PINN SECTOR W/GRIPTION 62MM.; PINNACLE MTL INS NEUT44IDX62OD.; S-ROM*SLEEVE PRX ZT HA 20D-LRG.; UNK HIP FEMORAL HEAD METAL.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient RaceBlack Or African American